Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 20, 2015, 11:52 PM CDT for Geneva County, Alabama. It took effect at Apr 22, 2015, 1:00 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 11:52 PM CDT (04:52 UTC)
- In effect from
- Apr 22, 2015, 1:00 AM CDT
- Expired
- Apr 22, 2015, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Geneva County, AL
The radar
The Ft Rucker radar (KEOX), 49 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Choctawhatchee River at Geneva (SR 52) (GNVA1). The gauge peaked at 20.66 ft at Apr 21, 2015, 7:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
638 WGUS42 KTAE 210452 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1252 AM EDT TUE APR 21 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Alabama... Choctawhatchee River at Geneva (SR 52) affecting Geneva County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC061-220452- /O.NEW.KTAE.FL.W.0022.150422T0600Z-150422T1200Z/ /GNVA1.1.ER.150422T0600Z.150422T0600Z.150422T0600Z.NO/ 1152 PM CDT MON APR 20 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Choctawhatchee River at Geneva (SR 52). * From late Tuesday night, or until the warning is cancelled. * At 10:00 PM Monday the stage was 19.4 feet. * Minor flooding is forecast. * Flood stage is 23.0 feet. * Forecast: The river is expected to rise to around flood stage Tuesday night or early Wednesday morning. * Impact: At 23.0 feet: Minor lowland flooding begins. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$
1 follow-up statement
490 WGUS82 KTAE 211414 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1014 AM EDT TUE APR 21 2015 ...The Flood Warning is cancelled for the following rivers in Alabama... Choctawhatchee River near Newton (SR 134) affecting Dale County Choctawhatchee River at Geneva (SR 52) affecting Geneva County ...The Flood Warning continues for the following rivers in Florida... Choctawhatchee River near Caryville (US 90) affecting Holmes and Washington Counties Choctawhatchee River near Bruce (SR 20) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC045-211444- /O.CAN.KTAE.FL.W.0020.000000T0000Z-150421T1700Z/ /NEWA1.1.ER.150419T2141Z.150420T0330Z.150421T0840Z.NO/ 914 AM CDT TUE APR 21 2015 The Flood Warning is cancelled for the Choctawhatchee River near Newton (SR 134). * At 8:30 AM Tuesday the stage was 17.3 feet. * Fell below flood stage at 3:40 AM Tuesday. * Flood stage is 19.0 feet. * Forecast: The river will continue to fall to 12.4 feet by tomorrow morning. * Impact: At 19.0 feet: Minor flooding will begin to affect farmland in low lying areas near the Choctawhatchee River. && LAT...LON 3140 8553 3137 8566 3120 8575 3120 8566 3132 8560 3133 8547 $$ ALC061-211444- /O.CAN.KTAE.FL.W.0022.000000T0000Z-150422T1200Z/ /GNVA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 914 AM CDT TUE APR 21 2015 The Flood Warning is cancelled for the Choctawhatchee River at Geneva (SR 52). * At 8:00 AM Tuesday the stage was 20.4 feet. * Flood stage is 23.0 feet. * Forecast: The river will crest below flood stage at 21.5 feet after midnight tomorrow. * Impact: At 23.0 feet: Minor lowland flooding begins. && LAT...LON 3120 8575 3114 8586 3099 8588 3099 8580 3112 8578 3120 8566 $$ FLC059-133-221413- /O.EXT.KTAE.FL.W.0017.000000T0000Z-150426T0600Z/ /CARF1.1.ER.150420T0200Z.150423T0000Z.150426T0000Z.NO/ 914 AM CDT TUE APR 21 2015 The Flood Warning continues for the Choctawhatchee River near Caryville (US 90). * Until late Saturday night. * At 8:00 AM Tuesday the stage was 12.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast: The river will continue rising to near 13.6 feet by tomorrow evening. The river will fall below flood stage Saturday evening. * Impact: At 12.0 feet: Extensive lowland flooding will occur. && LAT...LON 3099 8588 3085 8591 3077 8589 3070 8592 3070 8581 3099 8580 $$ FLC131-221413- /O.CON.KTAE.FL.W.0018.000000T0000Z-000000T0000Z/ /BRUF1.2.ER.150420T2007Z.150425T0000Z.000000T0000Z.NO/ 914 AM CDT TUE APR 21 2015 The Flood Warning continues for the Choctawhatchee River near Bruce (SR 20). * Until further notice. * At 8:45 AM Tuesday the stage was 13.5 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river will continue rising to near 15.2 feet by Saturday early afternoon then begin falling. * Impact: At 14.0 feet: Flood waters impact storage areas underneath homes on the east and west banks of the Choctawatchee River near Bruce. && LAT...LON 3070 8592 3047 8596 3044 8613 3037 8609 3044 8585 3070 8581 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 20, 7:29 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 20, 7:29 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT MON APR 20 2015
.NEAR TERM [THROUGH TONIGHT]...
THE 00 UTC SURFACE ANALYSIS SHOWS THE COLD FRONT APPROACHING OUR
WESTERN COUNTIES. DEWPOINTS WERE DROPPING INTO THE MID 40S ACROSS
SOUTHERN MISSISSIPPI AND SOME OF THIS DRIER AIR WILL BE HEADED OUR
WAY BY TOMORROW. ASIDE FROM A FEW LIGHT SHOWERS DEVELOPING AHEAD
OF THE FRONT THIS EVENING, EXPECT GRADUALLY CLEARING CONDITIONS
OVERNIGHT AND TEMPERATURES DROPPING INTO THE UPPER 50S TO LOWER
60S.
&&
.AVIATION...
[THROUGH 00Z WEDNESDAY]...VFR CONDITIONS HAVE RETURNED AND ARE
EXPECTED TO PREVAIL THROUGH THE TAF CYCLE, WITH THE ONLY EXCEPTION
BEING AT VLD PRIOR TO SUNRISE WHEN A PERIOD OF MVFR CEILINGS MAY
BE POSSIBLE. WINDS WILL SHIFT FROM SW TO NW OVERNIGHT AS A COLD
FRONT MOVES ACROSS THE AREA. LIGHT NW WINDS ARE EXPECTED ON
TUESDAY.
&&
.PREV DISCUSSION [422 PM EDT]...
.SHORT TERM [TUESDAY THROUGH WEDNESDAY NIGHT]...
WE WILL FINALLY SEE A SHORT BREAK FROM THE RAIN AS A SURFACE HIGH
MOVES OVER THE SOUTHEAST. A SLIGHT CHANCE OF RAIN WILL RETURN ON
WEDNESDAY NIGHT. BEHIND THE FRONT TEMPERATURES WILL RETURN TO MORE
SEASONAL VALUES WITH HIGHS IN THE UPPER 70S ON TUESDAY AND LOWS IN
THE UPPER 50S TUESDAY NIGHT.
.LONG TERM [THURSDAY THROUGH MONDAY]...
THE WET UNSETTLED PATTERN RETURNS ON THURSDAY AS THE JET STREAM
PULLS SEVERAL IMPULSES THROUGH THE AREA. POPS WILL BE IN THE
SLIGHT CHANCE TO CHANCE CATEGORY FOR THE ENTIRE PERIOD. LAPSE
RATES AND INSTABILITY SHOULD BE SUFFICIENT FOR STRONG TO SEVERE
STORMS THURSDAY THROUGH SATURDAY WITH THE PASSAGE OF THE NEXT
FRONT. HIGHS WILL BE IN THE 80S AND LOWS IN THE 60S.
.MARINE...
EXERCISE CAUTION CONDITIONS WILL BE PRESENT IN THE WESTERN WATERS
OVERNIGHT. STARTING TUESDAY WINDS WILL BE AROUND 10 KNOTS WITH 2
TO 3 FT SEAS. TUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY NIGHT.
.FIRE WEATHER...
AFTER A COUPLE DAYS OF HEAVY RAINFALL, DRY WEATHER IS ANTICIPATED
OVER THE NEXT COUPLE OF DAYS. DESPITE THESE DRIER
CONDITIONS...RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL
LEVELS. RAIN CHANCES WILL RETURN TO THE FORECAST BY THURSDAY.
.HYDROLOGY...
MINOR FLOODING IS OCCURRING ALONG PARTS OF THE CHOCTAWHATCHEE RIVER
AND IS EXPECTED TO CONTINUE. BRUCE IS FORECAST TO EVENTUALLY REACH
MODERATE FLOOD STAGE IN A COUPLE OF DAYS. MINOR FLOODING IS ALSO
PREDICTED BY THE MIDDLE OF THE WEEK ON THE KINCHAFOONEE CREEK AT
DAWSON. INCREASED RELEASES FROM THE WOODRUFF DAM WILL RESULT IN THE
APALACHICOLA RISING ABOVE FLOOD STAGE AT BLOUNTSTOWN TONIGHT. WITH
THE EXPECTED RELEASES TO PEAK NEAR 60KCFS, THE RIVER LEVEL AT
BLOUNTSTOWN WILL BE NEAR 19 FEET BY WEDNESDAY, STILL IN THE MINOR
FLOOD CATEGORY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 62 82 57 85 64 / 20 0 10 10 20
PANAMA CITY 63 76 63 79 67 / 10 0 10 10 30
DOTHAN 56 77 56 82 61 / 10 0 10 10 20
ALBANY 58 78 55 83 60 / 10 0 10 10 20
VALDOSTA 62 79 56 84 62 / 20 0 10 10 20
CROSS CITY 63 82 58 86 65 / 20 0 10 10 20
APALACHICOLA 66 79 63 82 68 / 20 0 10 10 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...GODSEY
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...GODSEY
MARINE...WESTON
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEYIn the hours before
Local storm report, Apr 20, 9:16 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM TORNADO 5 SW ABBEVILLE 31.51N 85.31W
04/19/2015 F1 HENRY AL NWS STORM SURVEY
PRELIMINARY DATA SUPPORTS AT LEAST AN EF1 TORNADO WITH
DAMAGE PATH FROM 31.5135 -85.3112 AT 846 AM CDT TO
31.5302 -85.2815 AT 853 AM CDT. DAMAGE TO TREES WITH FIVE
RAIL CARS TIPPED OVER OFF OF THE TRACKS ALONG ALABAMA
HIGHWAY 173 JUST SOUTH OF A PULPWOOD PLANT. INITIAL
ESTIMATE OF EF1 WITH MAX WINDS NEAR 105 MPH COULD BE
REVISED UPWARD PENDING FURTHER INVESTIGATION INTO THE
TOPPLED RAIL CARS.
&&
CORRECTED TIME...WHICH IS LISTED IN EASTERN DAYLIGHT TIME. START TIME
WAS 946 AM EDT...846 AM CDT...1346 UTC.
08-LAMERSLocal storm report, Apr 20, 9:22 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM TORNADO 2 WNW ELLAVILLE 30.98N 85.41W
04/19/2015 JACKSON FL NWS STORM SURVEY
NWS SURVEY DETERMINES EF1 TORNADO WITH DAMAGE PATH FROM
30.98 -85.41 AT 952 AM CDT TO 31.16 -85.16 NEAR PANSEY
ALABAMA AT 1010 AM CDT. THIS TORNADO BEGAN ABOUT A MILE
SOUTH OF THE AL-FL STATE LINE AND TRACKED THROUGH
SOUTHERN HOUSTON COUNTY. NUMEROUS TREES WERE SNAPPED OR
UPROOTED...EXCEPT WHERE A LARGE TREE BADLY DAMAGED A HOME
IN COTTONWOOD BY FALLING ON IT. 19 MILE LONG TRACK WITH
ESTIMATED MAX WINDS AROUND 105 MPH.
&&
08-LAMERSNearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.